MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The stylette was present in the tip of the returned device.The stylette was stuck in the device.There was no damage to the tip.Residue was present at the distal tip.The distal tip was stretched and necked onto the stylette.Kinks were evident on the distal shaft at 10.5cm, 11.2cm and 12.3cm distal to the distal end of the guide wire entry bond.The balloon bond is stretched.The balloon was inflated to rbp and the balloon burst immediately after inflation.
 
Event or Problem Description
It was reported that the physician was attempting to use a euphora rx balloon.No damage was noted to the device packaging and the device was inspected with no issues noted.No difficulty was experienced when removing the device from the hoop.The device was flushed in the hoop and placed in a bowl of saline to activate the hydrophilic coating.It was reported that the stylette could not be removed and it was reported that it felt like it was glued in place.The physician was able to finally remove the protective sheath using force, but it came a part creating a sharp edge that tore his glove.The device was not used in the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6745784
Report Number9612164-2017-00953
Device Sequence Number10983385
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2019
Device Catalogue NumberEUP2515X
Device Lot Number213012238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-3136-2017
Patient Sequence Number1